Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can viraday be taken in the mornings?
Apr 28, 2011

My partner is 43 years old and is starting HIV meds next week. The doc has recommended viraday. We have arranged it so that for the first month he does does not have to work except for 3 hours in a day, twice a week, from 4-7pm. What we would like to know is if there is any reason why viraday should not be taken in the morning? We are aware of the possible side effects - dizziness etc and that they may last for 3-4 weeks. Is there any chance that these side effects will persist for a longer duration and/or indefinitely? We think that if we can weather the period of side effects and they will wane after some time, taking the meds in the morning rather than the evening when we are most busy (and likely to sometime forget) will ensure better adherence. We just need to be sure that there are no other complications to taking viraday in the morning...

Response from Dr. Young

Hello and thanks for your post.

Viraday (we call it Atripla here and in Europe) is recommended for bed time dosing to avoid the psychological side effects- you're correct that they are the most significant in the weeks after starting and usually wane.

For at least some patients, the side effects diminish to the point where one could take the medication in the morning; for others no. The only way to know is to try, understanding that if still present, the experience with side effects could be unpleasant.

Hope that helps, let us know what you and your partner find out.

BY



Previous
Atripla Psychotic Episode & Bipolar
Next
side effects after 2 years with none?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement